Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes redness and itching sensation on elbow?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 540 Questions
Question
i have a itching sensation at the elbow...the place where we bend our hand....that place has become red and round. i was previously using diprovat mf but that is not available in market now..can you advice on any other ointment
Posted Thu, 28 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Sujeet N Charugulla 56 minutes later
Brief Answer:
Consultation needed for diagnosis and treatment.

Detailed Answer:
Hello XXXXXX and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions. Though I need a photo of your lesions so that I am better able to help you. Please upload of a photo. You can also send it to me at YYYY@YYYY and address it to my name: Dr. Sujeet N Charugulla.

Those symptoms you have mentioned at the extensor surfaces (elbow) looks like you have an issue much more than just simple issues like an allergy. Diprovate ointment has a steroid ingredient and is only to be used under prescription.

You need to get yourself a good consult medically - in case the diagnosis is yet to be ascertained. This may mean some tests too.

Possibilities apart from allergy, that I can give you are : localized fungal infections, extreme dry skin, excessive scaling of the skin. But, other less common issues will be missed if you continue taking Diprovate without medical opinion.

Meanwhile, I suggest you to switch for something over the counter like aloe containing preparations for a start to see if it buys you some time in relief of symptoms.

Infective causes also add to the possibilities in which case a set duration of course of the relevant antibiotic ointment will have to prescribed for you.

Apologize for not being able to prescribing you an alternative ointment here due to the terms of this website.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,

Dr Sujeet N Charugulla,
MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor